Medical Specialty >> Primary Care

Doctors Lounge - Primary Care Answers

Back to Primary Care Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/4/2017.

Forum Name: Eye diseases (Ophthalmology)

Question: eye symptom


maiden75 - Sun May 08, 2005 1:14 pm

Every now and then I get a sparkle or speck in my vision that looks like a white piece of glitter. It appears and disappears in a second. I do have migraines so I know about weird visual stuff with Headaches, but this seems to happen sometimes just out of the blue when Im driving, on the computer or just watching tv or just sitting there. Today I had the sparkle but I also have a Headache that seems to run up the back of my head and behind my eyes and throbs when I exert myself....occasionally I wake up with this type of pain after sleeping on my neck wrong or something and Tylenol makes it go away or sometimes it goes away on its own ...Is it just due to the Headache? Thanks in advance!
Shannon Morgan, CMA - Sun May 08, 2005 3:11 pm

maiden, what you are experiencing is called an "aura". It is very common symptom with migraines, more commonly happens just preceding one. The Neck pain is also an extension of migraines sometimes. When you get an aura, you should take whatever medication works for you at that point in time. Something with caffiene is usually the best over the counter treatment, like Excedrin or a generic equivalent, provided you don't have a history of ulcers. It has Aspirin, Tylenol and a small amount of caffiene, about the same amount as in a cup of coffee. It doesn't give very many people the jitters.

Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us